Optimal dividend policy with random interest rates

Erdinç Akyildirim, I. Ethem Güney, Jean Charles Rochet, H. Mete Soner

Research output: Contribution to journalArticlepeer-review

12 Scopus citations

Abstract

Several recent papers have studied the impact of macroeconomic shocks on the financial policies of firms. However, they only consider the case where these macroeconomic shocks affect the profitability of firms but not the financial markets conditions. We study the polar case where the profitability of firms is stationary, but interest rates and issuance costs are governed by an exogenous Markov chain. We characterize the optimal dividend policy and show that these two macroeconomic factors have opposing effects: all things being equal, firms distribute more dividends when interest rates are high and less when issuing costs are high.

Original languageEnglish (US)
Pages (from-to)93-101
Number of pages9
JournalJournal of Mathematical Economics
Volume51
Issue number1
DOIs
StatePublished - Jan 1 2014
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics
  • Applied Mathematics

Keywords

  • Business cycles
  • Dividend policy
  • Financial frictions

Fingerprint Dive into the research topics of 'Optimal dividend policy with random interest rates'. Together they form a unique fingerprint.

Cite this